MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL

ADVANCED STERILIZATION PRODUCTS STERRAD VELOCITY¿ BI; INDICATOR, BIOLOGICAL
Catalog Number 43210-30-51
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The batch history record was reviewed for the sterrad velocity¿ bi, and test specifications for product release were met.No issues were observed that would contribute to this event.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported a positive result with a sterrad velocity¿ biological indicator (bi) after a completed sterrad® cycle.The load was released and used on a patient before the bi result was determined.There was no report of infection, injury or harm to patient(s) associated with this event.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, asp has decided to report all incidents of suspected positive sterrad velocity¿ bi when the load has been released and used on patient(s) prior to reprocessing.
 
Additional Manufacturer Narrative
Twenty-two retains bis were subject to functional evaluation.All twenty-two bis met specification.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch history record, trending analysis of the lot number, system risk analysis (sra), and retains testing.Retains testing was completed with no issues identified; the retained product met specifications.Trending analysis of the lot number was reviewed from the manufactured date to the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to biohazardous, pathogenic or infectious material to be "low." the suspect sterrad velocity¿ biological indicator (bi) was discarded and not available for evaluation.The assignable cause of the suspected positive bi may be attributed to user error in not removing the tape from the growth reservoir prior to placing the bi in the reader.The customer was advised to follow the facility policies and procedures regarding the released load, and the customer will further be retrained on the correct procedure as per the sterrad velocity¿ bi instructions for use: ¿remove any tape from the growth reservoir prior to placing the bi in the reader.The tape will obstruct the fluorescence detection causing misleading results.¿ asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD VELOCITY¿ BI
Common Device Name
INDICATOR, BIOLOGICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key14778190
Report Number2084725-2022-00190
Device Sequence Number5058270
Product Code FRC
UDI-Device Identifier20705037049407
UDI-Public20705037049407
Combination Product (Y/N)N
PMA/510(K) Number
K994055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2022
Device Catalogue Number43210-30-51
Device Lot Number0552213
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer07/06/2022
11/04/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date07/27/2022
11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown